Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 18, 2014, 10:53:54 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 639350
  • Total Topics: 48532
  • Online Today: 223
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Somatotropin question  (Read 1691 times)

0 Members and 1 Guest are viewing this topic.

Offline wow1969

  • Member
  • Posts: 208
Somatotropin question
« on: December 05, 2011, 12:02:58 PM »
Is anyone taking Somatotropin?

I'm worried about wasting and have been told be friends (and read it in reports) that starting it early can help prevent wasting.

Anyone know anything about this?

Offline Miss Philicia

  • Member
  • Posts: 24,092
  • celebrity poster, faker & poser
Re: Somatotropin question
« Reply #1 on: December 05, 2011, 12:12:58 PM »
Why are you worried about wasting? Either you have it or you don't.
"Iíve slept with enough men to know that Iím not gay"

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Somatotropin question
« Reply #2 on: December 05, 2011, 12:21:34 PM »
Why are you worried about wasting?

Heh... Missy PeePee beat me to it while I was dithering around looking for an elusive thread on another subject. :o
« Last Edit: December 05, 2011, 12:23:07 PM by Ann »
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Somatotropin question
« Reply #3 on: December 05, 2011, 12:49:43 PM »
Bleh. I only just now realised this thread was posted in Living when it should have been posted in the Treatment forum. Moved.
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline buginme2

  • Member
  • Posts: 2,937
Re: Somatotropin question
« Reply #4 on: December 05, 2011, 02:32:54 PM »
Question (anyone feel free to answer) but if you are on medication and have your infection controlled with an undetectable viral load, wouldn't the HIV meds prevent wasting?

Offline wow1969

  • Member
  • Posts: 208
Re: Somatotropin question
« Reply #5 on: December 05, 2011, 03:08:26 PM »
From what I've read and my dr confirmed this the evidence is not clear cut whether it's the medication or the virus that causes the wasting.

As for why I'm worried? Let's just say that I've noticed somethings on my body that I'm not completely comfortable with and, it could be the beginning of wasting. Not sure, but I'm more interested in this as a preventative measure more than anything else.


Offline Miss Philicia

  • Member
  • Posts: 24,092
  • celebrity poster, faker & poser
Re: Somatotropin question
« Reply #6 on: December 05, 2011, 03:18:21 PM »
I can't see a doctor prescribing human growth hormone to indulge you in your self-diagnosis and/or prophylactic measures.
"Iíve slept with enough men to know that Iím not gay"

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Somatotropin question
« Reply #7 on: December 05, 2011, 03:27:41 PM »
I can't see a doctor prescribing human growth hormone to indulge you in your self-diagnosis and/or prophylactic measures.

You never know, particularly when you're talking about a doctor who doesn't seem to know the difference between lipo and wasting.
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline Miss Philicia

  • Member
  • Posts: 24,092
  • celebrity poster, faker & poser
Re: Somatotropin question
« Reply #8 on: December 05, 2011, 03:51:41 PM »
You never know, particularly when you're talking about a doctor who doesn't seem to know the difference between lipo and wasting.

Don't forget that gay doctor that was caught exchanging testosterone for meth a few years ago in NYC. Messy!
"Iíve slept with enough men to know that Iím not gay"

Offline jkinatl2

  • Member
  • Posts: 6,007
  • Doo. Dah. Dipp-ity.
Re: Somatotropin question
« Reply #9 on: December 05, 2011, 11:40:39 PM »
Queries:

Which meds cause wasting?

Why not switch to meds that do not?

I am clearer on meds that cause lipo - but again, why not switch to meds that do not?

BTW I managed to avoid lipo by being a real asshole to my doctor, researching the crap out of any med regimen offered, and flatly refused to take stuff that I thought I would regret. Caveat of course, being Sustiva and it's bat-shittery, which was conveniently left out of early reports.

"Many people, especially in the gay community, turn to oral sex as a safer alternative in the age of AIDS. And with HIV rates rising, people need to remember that oral sex is safer sex. It's a reasonable alternative."

-Kimberly Page-Shafer, PhD, MPH

Welcome Thread

Offline buginme2

  • Member
  • Posts: 2,937
Re: Somatotropin question
« Reply #10 on: December 05, 2011, 11:47:58 PM »
From what I've read and my dr confirmed this the evidence is not clear cut whether it's the medication or the virus that causes the wasting.

As for why I'm worried? Let's just say that I've noticed somethings on my body that I'm not completely comfortable with and, it could be the beginning of wasting. Not sure, but I'm more interested in this as a preventative measure more than anything else.



What is it you are noticing?  In a previous post of yours on a different thread just a couple weeks ago you said you were taking Atripla and had not experienced any side effects.

http://forums.poz.com/index.php?topic=40625.msg505768#msg505768

My experience with Atripla is that I have gained weight (quite a bit) since being on Atripla.  How much weight have you lost?  What was the time period you lost this weight?

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.